Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 342, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 11, 2003, 6:13 PM CDT for Van Zandt County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 11, 2003, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 141 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 112313 SVRFTW TXC467-112345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 613 PM CDT MON AUG 11 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN ZANDT COUNTY IN NORTHEAST TEXAS * UNTIL 645 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER GRAND SALINE...MOVING SOUTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CANTON AROUND 625 PM CDT VAN AROUND 630 PM CDT BEN WHEELER 640 PM CDT HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3271 9563 3284 9606 3238 9606 3237 9559 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:16 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 11, 4:16 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD NUMBERS NATIONAL WEATHER SERVICE FORT WORTH TX 416 PM CDT MON AUG 11 2003 .DISCUSSION...307 PM CDT LAPS AND VISIBLE SATELLITE DATA SHOW SURFACE CONVERGENCE...AND ASSOCIATED SHOWERS AND THUNDERSTORMS...EXTENDING AROUND THE PERIPHERY OF NORTH TEXAS. AT THE UPPER LEVELS...A VIGOROUS UPPER FLOW WAS MOVING INTO NORTH TEXAS. ONE AREA OF UPPER TROUGHING WAS LOCATED OVER SOUTHEAST TEXAS...WHILE ANOTHER COULD BE FOUND MOVING SOUTH THROUGH EASTERN KANSAS. WITH ALL THIS IN MIND...I HAVE LEFT SLIGHT CHANCE TO CHANCE POPS ACROSS THE ENTIRE REGION TONIGHT. TUESDAY THROUGH THURSDAY...THE UPPER RIDGE OVER THE WEST WILL BUILD ATOP THE UPPER TROUGH IN THE SOUTH...FORCING THE TROUGH TO SLIDE ACROSS TEXAS AND INTO THE SOUTHWEST. WITH LOW LEVEL EAST TO NORTHEAST WINDS...THE GFS AND ETA ARE INDICATING SLIGHTLY LOWER 1000-850 THICKNESSES...FOR A TAD BELOW NORMAL HIGH TEMPERATURES. WITH THE TROUGH NEARBY...AND NEBULOUS CONVECTIVE BOUNDARIES LIKELY...I AM HARD PRESSED TO FIND A PREFERRED LOCATION AND TIME FOR CONVECTION. THEREFORE...I HAVE LEFT AT LEAST 20 POPS THROUGH THURSDAY EVENING. BY FRIDAY...THE TROUGH IS PROGGED TO SLIDE FAR ENOUGH WEST AS THE STRONG CENTRAL CONUS RIDGE BUILDS INTO THE SOUTH. WITH THIS IN MIND...WE MAY BE END THUNDERSTORM CHANCES BY FRIDAY. HOWEVER...AS THE PREVIOUS FORECAST HAD A SLIGHT CHANCE...I WILL AVOID FLIP FLOPPING ON THIS MODEL RUN. IN ANY CASE...TEMPERATURES WILL BE BACK TO THE NORMAL MID TO UPPER 90S BY NEXT WEEKEND. FCSTID = 30 DFW 71 91 69 90 / 20 20 20 20 ACT 72 92 70 91 / 30 30 20 30 PRX 68 87 66 88 / 30 30 20 30 DTO 69 90 68 88 / 20 20 20 20 TKI 69 88 68 88 / 20 20 20 20 DAL 71 91 70 90 / 20 20 20 20 TRL 70 89 68 89 / 30 30 20 20 CRS 71 91 70 90 / 30 30 20 40 TPL 72 93 70 91 / 30 30 20 30 .FWD...NONE.
Hazardous weather outlook, Aug 11, 3:45 PM CDT, 2 hours 28 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING EAST OF A BONHAM...KAUFMAN...CAMERON LINE. NORTHERLY FLOW ALOFT... COUPLED WITH INCREASING WIND SPEEDS IN THE MID LEVELS OF THE ATMOSPHERE...WILL RESULT IN SCATTERED THUNDERSTORMS ACROSS NORTH TEXAS THROUGH TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE FROM WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. SCATTERED THUNDERSTORMS WILL LINGER THROUGH THE EVENING HOURS...HOWEVER THE SEVERE WEATHER THREAT SHOULD DECREASE AFTER SUNSET. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED WEST OF A LINE FROM MINERAL WELLS...MERIDIAN...CAMERON THIS AFTERNOON AND EARLY EVENING. THESE STORMS SHOULD WEAKEN FAIRLY RAPIDLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH SUNDAY AS AN UPPER LEVEL TROUGH MOVES SLOWLY ACROSS TEXAS AND INTO THE SOUTHWESTERN UNITED STATE. THE SOUTHERN HALF OF NORTH TEXAS WILL BE THE MOST FAVORED AREA FOR STORM DEVELOPMENT. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED EAST OF A BONHAM... KAUFMAN...CAMERON LINE...MAINLY THROUGH SUNSET.
In the hours before
Local storm report, Aug 11, 1:35 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
135 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM NEW BADEN TX WIND DAMAGE
08/11/03 ROBERTSON REPORTED BY LAW ENFORCEMENT.
TRAILER LOST ITS ROOF.
MINOR DAMAGE TO ANOTHER
TRAILER. SEVERAL TREES
TOPPLED AND POWERS LINES
DOWNED.
58Local storm report, Aug 11, 5:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM SANTO TX WIND DAMAGE
08/11/03 PALO PINTO REPORTED BY EMERGENCY MANAGEMENT
DOWNBURST OVER 1/4-MILE AREA
24 OAK TREE DOWN...
CONVENIENCE STORE ROOF OFF...
LIGHT POLES DOWN AT STADIUM...
NUMEROUS 6-10 LIMBS DOWN
0510 PM 1 W KLONDIKE TX WIND DAMAGE
08/11/03 DELTA FOUR-INCH LIMB BROKEN AND
NUMEROUS POWER LINES DOWN
AROUND KLONDIKE
25Local storm report, Aug 11, 6:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM ROXTON TX WIND DAMAGE
08/11/03 LAMAR SEVERAL LARGE TREES BLOWN
DOWN IN AND AROUND ROXTON
REPORTED BY LAW
ENFORCEMENT.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:24 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 36 min |
| Aug 11, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 12 min |
| Aug 11, 5:26 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt | 34 min |
| Aug 11, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 21 min |
| Aug 11, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 51 min |
| Aug 11, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.